MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA28-120/I20-40
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was implanted with an afx bifurcated stent graft and vela suprarenal on (b)(6) 2015.During follow-up, bilateral type 1b endoleaks were observed and the patient was asymptomatic.The secondary case for this patient was completed on (b)(6) 2016 and the patient was implanted with an afx extender and limb stent graft.No devices were explanted and the patient tolerated the procedure well and was discharged the following day.
 
Event or Problem Description
Clarification: endologix became aware of bilateral 1b endoleaks approximately three days prior [(b)(6) 2016 ] to the secondary procedure as reported by physician (b)(6) at (b)(6) medical center.The reported endoleaks were discovered during follow-up on an unknown date, and the patient was asymptomatic.As the exact date of event is unknown, the best estimate (b)(6) 2016 was used which is the date of re-intervention.The patient was originally implanted with an afx bifurcated stent graft and one (1) afx vela suprarenal on (b)(6) 2015 by physician (b)(6).During re-intervention, the patient was treated by implanting an afx limb stent graft and one (1) ovation ix extender on (b)(6) 2016 by the reporting physician.The patient tolerated the procedure well and was discharged the following day.No devices were explanted at that time.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the following reported event: type ib endoleak of the distal left iliac.Device, user, procedure or anatomy relatedness of this complaint could not be determined based on the information shared with endologix to review.Procedure-related harms for this complaint could not be determined based on the information shared with endologix to review.The final patient status was reported as doing well, and discharged the day following the procedure.The manufacturing lot review confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7445709
Report Number2031527-2018-00304
Device Sequence Number19113732
Product Code MIH
UDI-Device Identifier00818009011992
UDI-Public(01)00818009011992(17)171022
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/22/2017
Device Model NumberBA28-120/I20-40
Device Lot Number1283293-006
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/15/2016
Supplement Date Received by Manufacturer12/12/2016
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA SUPRARENAL - LOT 1282830-020
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR